Alert archive / Colorado / Flash Flood Watches in 2015

Flash Flood Watch 8, NWS Pueblo, CO

August 2, 201512 counties in Colorado

NWS Pueblo, CO issued this flash flood watch at Aug 2, 2015, 4:06 AM MDT for 12 counties in Colorado. It took effect at Aug 2, 2015, 12:00 PM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2015, 4:06 AM MDT (10:06 UTC)
In effect from
Aug 2, 2015, 12:00 PM MDT
Expired
Aug 2, 2015, 11:16 PM MDT
In force
11 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 152 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 10.1 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2015-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2015-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
2694 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WGUS65 KPUB 021006
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
406 AM MDT SUN AUG 2 2015

...HEAVY RAINS EXPECTED TO OCCUR OVER THE EASTERN SAN JUAN
MOUNTAIN RANGE INCLUDING THE WEST FORK COMPLEX BURN SCAR...

.MOIST SOUTHEASTERLY LOW LEVEL UPSLOPE FLOW WILL COMBINE WITH AN
UPPER LEVEL DISTURBANCE TO PRODUCE SHOWERS AND THUNDERSTORMS
CAPABLE OF PRODUCING HEAVY RAINFALL AND FLASH
FLOODING...ESPECIALLY ON AREA BURN SCARS.

COZ067-068-021815-
/O.NEW.KPUB.FF.A.0008.150802T1800Z-150803T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING THE CITIES OF...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS
406 AM MDT SUN AUG 2 2015

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL COLORADO...
  INCLUDING THE EASTERN SAN JUAN MOUNTAINS AND UPPER RIO GRANDE
  VALLEY.

* FROM NOON MDT TODAY THROUGH THIS EVENING.

* SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL
  ARE FORECAST FOR THIS AFTERNOON AND EVENING. OF PARTICULAR
  CONCERN WILL BE ANY HEAVY RAIN THAT FALLS ON THE WEST FORK
  COMPLEX BURN SCAR.

* RESIDENTS AND VISITORS TO THE EASTERN SAN JUAN MOUNTAINS SHOULD
  MONITOR RAINFALL AND BE PREPARED TO FIND HIGHER GROUND SHOULD
  FLASH FLOODING OCCUR...ESPECIALLY IN AND AROUND BURN SCARS. DO
  NOT DRIVE THROUGH FLOODED ROADWAYS. TURN AROUND...DO NOT DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
4 follow-up statements
692 
WGUS65 KPUB 021803
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1203 PM MDT SUN AUG 2 2015

...HEAVY RAINS EXPECTED TO OCCUR OVER THE EASTERN SAN JUAN
MOUNTAIN RANGE INCLUDING THE WEST FORK COMPLEX BURN SCAR...

.MOIST SOUTHEASTERLY LOW LEVEL UPSLOPE FLOW WILL COMBINE WITH AN
UPPER LEVEL DISTURBANCE TO PRODUCE SHOWERS AND THUNDERSTORMS
CAPABLE OF PRODUCING HEAVY RAINFALL AND FLASH FLOODING...
ESPECIALLY ON AREA BURN SCARS.

COZ067-068-030215-
/O.CON.KPUB.FF.A.0008.000000T0000Z-150803T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING THE CITIES OF...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS
1203 PM MDT SUN AUG 2 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING
  EASTERN SAN JUAN MOUNTAINS AND THE UPPER RIO GRANDE VALLEY.

* UNTIL MIDNIGHT MDT TONIGHT

* SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL 
  ARE FORECAST FOR THIS AFTERNOON AND EVENING. OF PARTICULAR 
  CONCERN WILL BE ANY HEAVY RAIN THAT FALLS ON THE WEST FORK 
  COMPLEX BURN SCAR. 

* RESIDENTS AND VISITORS TO THE EASTERN SAN JUAN MOUNTAINS 
  SHOULD MONITOR RAINFALL AND BE PREPARED TO FIND HIGHER GROUND 
  SHOULD FLASH FLOODING OCCUR...ESPECIALLY IN AND AROUND BURN 
  SCARS. DO NOT DRIVE THROUGH FLOODED ROADWAYS. TURN AROUND...DO 
  NOT DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
813 
WGUS65 KPUB 022040
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
240 PM MDT SUN AUG 2 2015

...HEAVY RAINS EXPECTED TO OCCUR OVER THE EASTERN SAN JUAN
MOUNTAIN RANGE INCLUDING THE WEST FORK COMPLEX BURN SCAR...

.MOIST SOUTHEASTERLY LOW LEVEL UPSLOPE FLOW WILL COMBINE WITH AN
UPPER LEVEL DISTURBANCE TO PRODUCE SHOWERS AND THUNDERSTORMS
CAPABLE OF PRODUCING HEAVY RAINFALL AND FLASH FLOODING...
ESPECIALLY ON AREA BURN SCARS.

COZ058-060-061-063-066-072>075-030445-
/O.EXB.KPUB.FF.A.0008.000000T0000Z-150803T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
INCLUDING THE CITIES OF...CLIMAX...MOSQUITO PASS...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...
NORTH PASS...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS
240 PM MDT SUN AUG 2 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL COLORADO AND 
  SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING IN CENTRAL ...
  COLORADO...EASTERN SAWATCH RANGE AND MOSQUITO RANGE. IN SOUTH 
  CENTRAL COLORADO...LA GARITA MOUNTAINS...NORTHERN SANGRE DE 
  CRISTO MOUNTAINS AND SOUTHERN SANGRE DE CRISTO MOUNTAINS. 

* THROUGH LATE TONIGHT

* SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL
  ARE FORECAST FOR THIS AFTERNOON AND EVENING. FLASH FLOODING WILL
  BE POSSIBLE FOR AREA STREAMS...AND MUD AND ROCK SLIDES WILL BE
  POSSIBLE FOR THE STEEPER TERRAIN.

* RESIDENTS AND VISITORS TO THE MOUNTAINS SHOULD MONITOR RAINFALL
  AND BE PREPARED TO FIND HIGHER GROUND SHOULD FLASH FLOODING
  OCCUR...ESPECIALLY IN AND AROUND BURN SCARS. DO NOT DRIVE
  THROUGH FLOODED ROADWAYS. TURN AROUND...DO NOT DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

COZ067-068-030445-
/O.EXT.KPUB.FF.A.0008.000000T0000Z-150803T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING THE CITIES OF...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS
240 PM MDT SUN AUG 2 2015

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING
  AREAS..THE EASTERN SAN JUAN MOUNTAINS AND UPPER RIO GRANDE
  VALLEY.

* THROUGH LATE TONIGHT.

* SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL
  ARE FORECAST FOR THIS AFTERNOON AND EVENING. OF PARTICULAR
  CONCERN WILL BE ANY HEAVY RAIN THAT FALLS ON THE WEST FORK
  COMPLEX BURN SCAR. FLASH FLOODING WILL BE POSSIBLE FOR AREA
  STREAMS...AND MUD AND ROCK SLIDES WILL BE POSSIBLE FOR THE
  STEEPER TERRAIN.

* RESIDENTS AND VISITORS TO THE MOUNTAINS SHOULD MONITOR RAINFALL
  AND BE PREPARED TO FIND HIGHER GROUND SHOULD FLASH FLOODING
  OCCUR...ESPECIALLY IN AND AROUND BURN SCARS. DO NOT DRIVE
  THROUGH FLOODED ROADWAYS. TURN AROUND...DO NOT DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
SR
595 
WGUS65 KPUB 030308
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
908 PM MDT SUN AUG 2 2015

...HEAVY RAINS EXPECTED TO OCCUR OVER MANY HIGHER TERRAIN
LOCATIONS OF CENTRAL AND SOUTHWEST COLORADO...INCLUDING BUT NOT
LIMITED TO THE WEST FORK COMPLEX BURN SCAR...

.MOIST SOUTHEASTERLY LOW LEVEL UPSLOPE FLOW WILL COMBINE WITH AN
UPPER LEVEL DISTURBANCE TO PRODUCE SHOWERS AND THUNDERSTORMS
CAPABLE OF PRODUCING HEAVY RAINFALL AND FLASH FLOODING...
ESPECIALLY ON AREA BURN SCARS.

COZ058-060-061-063-066>068-072>075-030900-
/O.CON.KPUB.FF.A.0008.000000T0000Z-150803T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
INCLUDING THE CITIES OF...CLIMAX...MOSQUITO PASS...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...
NORTH PASS...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS...LA VETA PASS...PONCHA PASS...BLANCA PEAK...
CUCHARA...STONEWALL...WESTON...SPANISH PEAKS
908 PM MDT SUN AUG 2 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 AM MDT MONDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL COLORADO AND SOUTH CENTRAL COLORADO...
  INCLUDING THE FOLLOWING IN CENTRAL COLORADO...THE EASTERN
  SAWATCH RANGE AND MOSQUITO RANGE. IN SOUTH CENTRAL COLORADO...
  THE EASTERN SAN JUAN MOUNTAINS...THE LA GARITA MOUNTAINS...THE
  SANGRE DE CRISTO MOUNTAINS AND THE UPPER RIO GRANDE VALLEY.

* UNTIL 3 AM MDT MONDAY

* SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL
  ARE ANTICIPATED INTO TONIGHT. FLASH FLOODING WILL BE POSSIBLE
  FOR AREA STREAMS...AND MUD AND ROCK SLIDES WILL BE POSSIBLE FOR
  THE STEEPER TERRAIN.

* RESIDENTS AND VISITORS TO THE MOUNTAINS SHOULD MONITOR 
  RAINFALL AND BE PREPARED TO FIND HIGHER GROUND SHOULD FLASH 
  FLOODING OCCUR...ESPECIALLY IN AND AROUND BURN SCARS. DO NOT 
  DRIVE THROUGH FLOODED ROADWAYS. TURN AROUND...DO NOT DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
875 
WGUS65 KPUB 030516
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1116 PM MDT SUN AUG 2 2015

...FLASH FLOOD WATCH CANCELLED...

COZ058-060-061-063-066>068-072>075-030630-
/O.CAN.KPUB.FF.A.0008.000000T0000Z-150803T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
INCLUDING THE CITIES OF...CLIMAX...MOSQUITO PASS...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...
NORTH PASS...SOUTH FORK...CREEDE...CUMBRES PASS...
WOLF CREEK PASS...LA VETA PASS...PONCHA PASS...BLANCA PEAK...
CUCHARA...STONEWALL...WESTON...SPANISH PEAKS
1116 PM MDT SUN AUG 2 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO AND SOUTH
CENTRAL COLORADO HAS BEEN CANCELLED. GENERALLY ISOLATED SHOWERS
AND THUNDERSTORMS ARE ANTICIPATED TONIGHT...HOWEVER FLOODING IS
NO LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 1, 11:24 PM MDT, 4 hours 42 minutes earlier.

Area forecast discussion, Aug 1, 11:24 PM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1124 PM MDT SAT AUG 1 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 238 PM MDT SAT AUG 1 2015

...TYPICAL AUGUST WEATHER CONTINUES ON SUNDAY...

FAIRLY TYPICAL SUMMER PATTERN REMAINS IN PLACE OVER SE CO. WITH
MONSOONAL PLUME CIRCULATING CLOCKWISE AROUND THE UPPER HIGH CENTERED
OVER NM...BEST T-STORM COVERAGE CONTINUES TO BE OVER WRN AND SRN
PORTIONS OF THE CWA. NEWLY OPERATIONAL RADAR IN THE SAN JUANS SHOWS
WIDESPREAD CONVECTION OVER THE SW MTS...JUSTIFYING LIKELY POPS FOR
THE BALANCE OF THE AFTERNOON AND INTO EARLY EVE. MORE QUESTIONABLE
WHETHER STORMS WILL SURVIVE MOVING ONTO THE SERN PLAINS E OF I-
25...BUT ISOLD POPS LOOK APPROPRIATE THERE. TEMPS CONTINUE TO BE
IN THE LOWER 90S FOR THE PLAINS...70S FOR THE HIGH VALLEY AREAS.
EXPECT MOST OF THE T-STORM ACTIVITY TO WANE AFTER SUNSET...HOWEVER
LATEST HRRR AND OTHER GUIDANCE SUGGESTS CONTINUED ISOLD ACTIVITY
OVER THE SW MTS AND SURROUNDING AREAS...SO WILL MAINTAIN AT LEAST
LOW POPS THROUGH THE NIGHT FOR THIS AREA. SOME MODEL SOUNDINGS STILL
SUPPORT LOW CLOUDS OR POSSIBLY EVEN SOME FOG FOR THE SAN LUIS VALLEY
IF SUFFICIENT PRECIP CAN FALL THIS AFTERNOON OR EVE.

TOMORROW...MORE OF THE SAME...BUT A WEAK SHORTWAVE PASSING THROUGH
NW FLOW ON THE E SIDE OF THE UPPER RIDGE COULD SPARK A FEW MORE
STORMS THAN WE ARE CURRENTLY SEEING...ESPECIALLY OVER THE SERN
MTS. SFC WINDS SHIFT TO A STRONGER UPSLOPE COMPONENT SUN
AFTERNOON... WHICH WILL KEEP THE BEST FORCING FOR STORMS ANCHORED
ALONG THE MTS AND ADJACENT LOWLANDS ALONG THE I-25 CORRIDOR.
TEMPS AGAIN SHOULD BE IN THE LOWER TO MID 90S OVER THE PLAINS. ROSE

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 238 PM MDT SAT AUG 1 2015

SUN NIGHT AN UPR TROF IS FORECAST TO EXTEND FROM THE GREAT BASIN
REGION AND ACRS CO.  BOTH THE NAM AND GFS SHOW A SHORTWAVE TROF
MOVING INTO THE SERN CORNER OF CO OVERNIGHT AND INTO MON
MORNING...BUT THEY DISAGREE ON ITS IMPACT.  BOT MODELS SHOW PCPN
CONTINUING THRU THE NIGHT OVR THE CONTDVD WITH THE POTENTIAL FOR
SOME ISOLD PCPN OVR THE ERN MTNS.  FOR FAR ERN PORTIONS OF THE
FORECAST AREA...THE NAM HAS MAINLY SOME ISOLD PCPN OVR THE SERN
CORNER THRU THE NIGHT AND MON MORNING...BUT THE GFS HAS MORE
WIDESPREAD CHANCES OVR THE SERN PLAINS. SINCE THERE IS A DISTURBANCE
IN THE AREA...WL KEEP SOME ISOLD POPS ACRS THE SERN PLAINS THRU THE
NIGHT. THRU THE DAY MON...THAT UPR TROF CONTINUES WORKING ITS WAY
NORTHEASTWARD INTO ID...WY AND NERN CO.  THE GFS AND NAM HAVE SCT
PCPN OVR THE HYR TRRN ON MON...WHILE THE NAM IS MAINLY DRY OVR THE
SERN PLAINS IN THE AFTERNOON AND EVENING...BUT THE GFS HINTS AT
ISOLD TO SCT PCPN.  MON NIGHT THE NAM SHOWS PCPN ACRS THE FORECAST
AREA ENDING BY LATE EVENING...BUT THE GFS CONTINUES PCPN OVR THE FAR
ERN BORDER AREA INTO THE LATE NIGHT HOURS.

TUE AN UPR RIDGE BUILDS OVR THE AREA AND REMAINS IN PLACE ON
WED...WHICH WL KEEP THE MONSOON MSTR TO THE SOUTH OF THE FORECAST
AREA. SO...DRIER CONDITIONS CAN BE EXPECTED ALTHOUGH THERE MAY STILL
BE ENOUGH MSTR OVR THE AREA FOR A FEW AFTERNOON AND EVENING MTN AREA
SHOWERS/TSTMS.  ON THU A DISTURBANCE IS FORECAST TO MOVE ACRS
WY...THEN PUSHING A FRONT THRU ERN CO.  THE ECMWF DEVELOPS AND MCS
OVR ERN FOR THU NIGHT...WHILE THE GFS DOES NOT AND LEAVES THE AREA
RATHER DRY. FOR NOW WL GO WITH THE DRY SOLUTION AND SEE HOW THE
SITUATION DEVELOPS.

FRI THE UPR RIDGE WL BE CENTERED TO THE SOUTH OF CO.  THE ECMWF
SHOWS THE POTENTIAL FOR A LITTLE MORE MSTR TO WORK ITS WAY BACK
TOWARD CO...BUT THE GFS IS STILL FAIRLY DRY THROUGH SAT.

&&

.AVIATION...
ISSUED AT 1124 PM MDT SAT AUG 1 2015

VFR CONDITIONS ARE ANTICIPATED OVER THE KALS...KCOS AND KPUB TAF
SITES INTO SUNDAY MORNING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&
Hazardous weather outlook, Aug 1, 11:32 PM MDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1132 PM MDT SAT AUG 1 2015

COZ058>089-093>099-030545-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1132 PM MDT SAT AUG 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT ALONG THE NEW
MEXICO BORDER AND ACROSS THE HIGHER PEAKS OF THE SOUTHWEST
MOUTNAINS. THE MAIN THREATS FROM THESE STORMS WILL BE OCCASIONAL
LIGHTNING AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY THROUGH TUESDAY EVENING...MONSOON MOISTURE WILL BRING HIT
OR MISS THUNDERSTORMS TO SOUTHERN COLORADO EACH DAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. LIGHTNING AND LOCALLY
HEAVY RAIN WILL BE THE MAIN CONCERNS...BUT GUSTY WINDS AND
SMALL HAIL WILL ALSO BE POSSIBLE.

WEDNESDAY THROUGH FRIDAY...MONSOON FLOW WILL BE SUPPRESSED OVER
MEXICO AS A MUCH DRIER...WESTERLY FLOW OF AIR SPREADS ACROSS
COLORADO.  THUNDERSTORMS DURING THIS PERIOD WILL BE ISOLATED AND
CONFINED MAINLY TO THE MOUNTAINS WITH PRIMARY THREATS OF LIGHTNING
AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED OVERNIGHT.

10/10

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:12 PM MDTSpecial Weather StatementPUBBent48 min

Nearby

Flash Flood Watches in Colorado, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.